MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (SHEATH)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (SHEATH)
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 06/01/2026
Type of Reportable Event Death
Event or Problem Description
An impella cp device was inserted via the right femoral artery in an 84-year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock.The patient¿s medical history was notable for peripheral arterial disease and peripheral vascular disease.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage c.Access was obtained using micropuncture technique with ultrasound and femoral angiography guidance.Due to significant peripheral arterial disease, shockwave lithotripsy was utilized on the iliac artery and aorta.A 25 centimeter impella sheath was placed without difficulty, and the impella cp device was successfully inserted.Following percutaneous coronary intervention, the peel-away sheath was removed and a repositioning sheath was advanced.Femoral angiography demonstrated absence of distal flow beyond the impella sheath.A 6 french right femoral antegrade sheath and a 6 french left femoral retrograde sheath were placed, and the side ports were connected to establish flow to the right lower extremity.Angiography confirmed restoration of flow to both lower extremities.Weak doppler signals were noted in bilateral lower extremities upon arrival to the intensive care unit.During support, the impella cp device was operating at performance level 7 with lower than expected flows of 2.5 liters per minute.The mean arterial pressure was reported at 111 millimeters of mercury, and the patient remained on inotropes and vasopressors for hemodynamic support.The purge solution consisted of dextrose 5% in water with 25 milliequivalents per liter of sodium bicarbonate.A decision was made to withdraw care, and the patient subsequently expired.The death is conservatively being reported; however, it is most likely attributed to the patient¿s underlying critical clinical condition due to acute myocardial infarction complicated by cardiogenic shock as the patient presented in society for cardiovascular angiography and interventions (scai) shock stage c.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Peripheral arterial ischemia/pdi: the cause of the injury was not determined due to insufficient clinical details.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER (SHEATH)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key25445320
Report Number1220648-2026-08636
Device Sequence Number13150794
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(10)S9834193(17)280531(11)250613
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9834193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Supplement Date Received by Manufacturer07/16/2026
Initial Report FDA Received Date06/09/2026
Supplement Report FDA Received Date07/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age84 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite